Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 281, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 7, 2004, 3:10 PM CDT for Butler County, Seward County, Nebraska. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2004, 3:10 PM CDT (20:10 UTC)
- Expired
- Jul 7, 2004, 4:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
Counties Butler County, NE, Seward County, NE
The radar
The Omaha radar (KOAX), 71 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1130 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:00 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 7, 2:00 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 200 PM CDT WED JUL 7 2004 .DISCUSSION... THUNDERSTORM CHANCES OVER THE NEXT SEVERAL DAYS IS THE MAIN FORECAST CONCERN. ELEVATED SHOWERS AND THUNDERSTORMS WERE MOVING THROUGH THE CWA THIS AFTERNOON AS UPPER IMPULSE TAPS MID LEVEL INSTABILITY. EXPECT THIS CONVECTION TO CONTINUE INTO THE EVENING ACROSS THE SOUTHEAST HALF OF THE CWA BUT SHOULD DISSIPATE/MOVE OUT AS UPPER WAVE RIDES THROUGH. SURFACE TEMPS HAVE BEEN HELD IN THE 60S TO LOWER 70S WITH THE CLOUDS/PRECIP. HIGHER DEW POINTS WERE NOTED ACROSS KANSAS...AND WERE NOSING INTO SOUTHWEST NEBRASKA THIS AFTERNOON. OVERALL PATTERN WILL UNDERGO CHANGES BY LATE IN THE WEEKEND OR EARLY NEXT WEEK...BUT UNTIL THEN EXPECT CONTINUING CHANCES OF THUNDERSTORMS AS INSTABILITY REMAINS HIGH AND SEVERAL IMPULSES RIDE THROUGH THE PLAINS UNTIL MAIN STORM TRACK SHIFTS NORTH. SURFACE BOUNDARIES WILL BE TOUGH TO PINPOINT FROM DAY TO DAY AS PREVIOUS CONVECTION PUSH SURFACE FRONTS SOUTH...BUT WARM ADVECTION AND PREDOMINANT SOUTHERLY LOW LEVEL FLOW PUSH THOSE BOUNDARIES BACK NORTH. AFTER THIS EVENINGS CONVECTION...ATMOSPHERE WILL TRY TO DESTABILIZE OVERNIGHT. BEST CHANCE FOR THIS WILL BE OVER THE SOUTHERN CWA WHERE SURFACE DEW POINTS SHOULD SURGE INTO THE 60S AND BETTER WARM ADVECTION IN PLACE. ETA SHOWS SIGNIFICANT INSTABILITY BOTH THURSDAY AND FRIDAY AFTERNOONS...BUT AGAIN SURFACE BOUNDARIES WILL BE HARD TO PLACE. GFS SHOWS MORE DISTINCT BOUNDARY ACROSS THE CWA BOTH THURSDAY AND FRIDAY AFTERNOONS...AND EVEN INTO FRIDAY NIGHT. WITH CAPES AT OR ABOVE 3000J/KG AND MID LEVEL TEMPS RIGHT AT MARGINAL FOR CAPPING. ETA SHOWS A SIGNIFICANT MID LEVEL WAVE MOVING INTO THE REGION SATURDAY. SO...WILL HAVE CHANCES FOR THUNDERSTORMS RIGHT ON THROUGH SATURDAY AFTERNOON UNTIL UPPER RIDGING TAKES HOLD SATURDAY NIGHT AND SUNDAY. SEVERE STORMS ARE POSSIBLE EACH DAY GIVEN STRONG INSTABILITY AND MID LEVEL FLOW. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT...BUT TORNADOES WILL ALSO BE POSSIBLE DEPENDING WHERE SURFACE BOUNDARIES SET UP. BY THEN...EXPECT TEMPERATURES TO WARM SIGNIFICANTLY. HAVE FOLLOWED ENSEMBLE MOS TEMPERATURES MORE CLOSELY...WHICH WERE A CATEGORY OR TWO WARMER THAN MEX NUMBERS...AND PUT HIGHS INTO THE MID 90S MOST AREAS SUNDAY THROUGH WEDNESDAY. MODELS SHOW UPPER RIDGE SHIFTING TO THE WEST BY LATE NEXT WEEK...WHICH WOULD BRING A BETTER CHANCE FOR THUNDERSTORMS BY THEN AS NORTHWEST FLOW SETS UP OVERHEAD. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DERGAN
Hazardous weather outlook, Jul 7, 11:00 AM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1100 AM CDT WED JUL 7 2004 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-072300- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 1100 AM CDT WED JUL 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS OVER THE OUTLOOK AREA THIS AFTERNOON...AS WELL AS THIS EVENING. SOME OF THESE STORMS MAY BECOME SEVERE...WITH THE PRIMARY HAZARDS BEING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERE STORMS WILL BE POSSIBLE AGAIN THURSDAY AFTERNOON AND THURSDAY NIGHT. THE PRIMARY HAZARD APPEAR TO BE LARGE HAIL...BUT ISOLATED TORNADOES CANNOT BE RULED OUT. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE INTO FRIDAY AND SATURDAY. FUTURE OUTLOOKS WILL PROVIDE MORE DETAILED INFORMATION ON THE SEVERE WEATHER POTENTIAL FRIDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. DEE
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:57 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 48 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.